Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 190, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2017, 3:55 PM CDT for Leake County, Neshoba County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2017, 3:55 PM CDT (20:55 UTC)
- Expired
- Apr 22, 2017, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Leake County, MS, Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 76 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547
WUUS54 KJAN 222055
SVRJAN
MSC079-099-222145-
/O.NEW.KJAN.SV.W.0190.170422T2055Z-170422T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
355 PM CDT SAT APR 22 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Leake County in central Mississippi...
Western Neshoba County in east central Mississippi...
* Until 445 PM CDT
* At 354 PM CDT, a severe thunderstorm was located near Carthage,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Carthage around 400 PM CDT.
Renfroe around 405 PM CDT.
Edinburg and Madden around 420 PM CDT.
Dowdville around 425 PM CDT.
Pearl River around 430 PM CDT.
Philadelphia and Dixon around 435 PM CDT.
Other locations impacted by this severe thunderstorm include Standing
Pine and Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3258 8920 3258 8923 3270 8973 3293 8973
3293 8911
TIME...MOT...LOC 2054Z 279DEG 31KT 3278 8959
HAIL...1.00IN
WIND...60MPH
$$
DC2 follow-up statements
642
WWUS54 KJAN 222124
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
424 PM CDT SAT APR 22 2017
MSC079-099-222145-
/O.CON.KJAN.SV.W.0190.000000T0000Z-170422T2145Z/
Leake MS-Neshoba MS-
424 PM CDT SAT APR 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN LEAKE AND WESTERN NESHOBA COUNTIES...
At 424 PM CDT, a severe thunderstorm was located near Dowdville, or
near Edinburg, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Philadelphia and Dixon around 435 PM CDT.
Other locations impacted by this severe thunderstorm include Standing
Pine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3258 8920 3258 8923 3264 8948 3293 8939
3293 8911
TIME...MOT...LOC 2124Z 283DEG 31KT 3273 8930
HAIL...<.75IN
WIND...60MPH
$$
DC273
WWUS54 KJAN 222135
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
435 PM CDT SAT APR 22 2017
MSC079-099-222145-
/O.EXP.KJAN.SV.W.0190.000000T0000Z-170422T2145Z/
Leake MS-Neshoba MS-
435 PM CDT SAT APR 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEAKE AND WESTERN
NESHOBA COUNTIES WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM CDT for
central and east central Mississippi.
LAT...LON 3258 8920 3258 8923 3264 8948 3293 8939
3293 8911
TIME...MOT...LOC 2135Z 279DEG 31KT 3272 8920
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:01 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 22, 1:01 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Jackson MS 101 PM CDT Sat Apr 22 2017 ...SEVERE STORMS POSSIBLE THIS AFTERNOON... .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: The primary concerns for aviation interests will be any +TSRA along/ahead of the cold front pushing across the forecast area this afternoon/early evening, followed by IFR category post- frontal stratus for tonight into Sunday morning along with gusty northwest surface winds. Expect ceilings to improve gradually Sunday, reaching MVFR category at all sites after 15 UTC and perhaps up to VFR category late Sunday. /EC/ && .DISCUSSION... Not much has changed with thinking concerning the severe weather potential for this afternoon. We still expect storms with the potential for severe wind gusts/hail to develop ahead of a cold front over Central MS. Latest analyses indicate the cold front is approaching northwest portions of the ArkLaMiss with winds having shifted at El Dorado and Pine Bluff, AR. In the preceding airmass, low-mid level flow has a large westerly component in association with the low-amplitude shortwave trough, and effective deep layer shear is more pronounced north of the ArkLaMiss. Mid level lapse rates ~ 6.5 C/km and moist boundary layer conditions with surface dewpoints near 70 F are supporting surface-based CAPE > 1500 j/kg over NE LA/SW MS. As daytime heating continues, expect storms to increase in coverage/intensity per recent CAM guidance, and marginal deep layer shear ~ 35 kt should be just enough to provide some storm organization and supercell potential, although recent HRRR output is somewhat scattered/disorganized with deep convection. Deep layer moisture convergence/frontal ascent combined with optimal afternoon timing should support a window of opportunity for storms to pulse up to severe limits and will keep the severe threat going in the HWO/Graphics. The main concerns continue to be for damaging wind gusts and hail up to quarter size. Given 0-1 km shear < 20 kt and 0-3 km shear < 25kt, tornado potential is very limited for both discrete and any potentially organized convection. Per drier/capped airmass indicated by morning LIX raob, it is questionable how far south the more vigorous storms will make it as they move away from more favorable ascent, so the most intense storms may stay north of the Hwy 84 corridor. Forecast elements are generally unchanged for today, but did lower high temperatures a bit due to greater cloud cover. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 81 51 64 47 / 73 49 9 0 Meridian 84 54 64 46 / 58 66 14 0 Vicksburg 80 51 65 47 / 69 26 7 0 Hattiesburg 86 55 68 47 / 44 57 12 0 Natchez 82 51 64 46 / 61 41 6 0 Greenville 75 51 65 48 / 36 11 7 0 Greenwood 77 50 65 46 / 56 19 8 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Apr 22, 4:03 AM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 403 AM CDT Sat Apr 22 2017 ARZ074-075-LAZ007-MSZ018-019-034-230915- Ashley-Chicot-Morehouse-Bolivar-Sunflower-Washington- 403 AM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of the ArkLaMiss Delta. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 8 AM Isolated severe storms capable of producing damaging wind gusts are possible early this morning. Additional thunderstorms are possible later today, but the greatest threat for severe weather will be south and east of the area. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through today. LAZ016-024>026-MSZ025>030-032-033-035>038-040>045-047>050-053-054- 059>061-230915- Madison LA-Catahoula-Tensas-Concordia-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Choctaw-Oktibbeha-Humphreys-Holmes-Attala- Winston-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams-Franklin MS- 403 AM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of northeast Louisiana and central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...This afternoon Severe storms capable of producing damaging wind gusts and hail to the size of quarters are possible this afternoon. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ031-039-046-051-052-055>058-062>066-072-073-230915- Lowndes-Noxubee-Kemper-Newton-Lauderdale-Simpson-Smith-Jasper- Clarke-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion- Lamar- 403 AM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...This afternoon through early this evening Severe storms capable of producing damaging wind gusts and hail to the size of quarters are possible early this afternoon through early this evening. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ008-009-015-023-230915- West Carroll-East Carroll-Richland-Franklin LA- 403 AM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Early this afternoon Isolated severe storms capable of producing damaging wind gusts and hail to the size of quarters are possible this afternoon. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ074-230915- Forrest- 403 AM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Early this evening Isolated severe storms capable of producing damaging wind gusts and hail to the size of quarters are possible early this evening. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Apr 22, 2:37 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Jackson MS 237 PM CDT SAT APR 22 2017 MSZ035-036-041-042-222000- Sharkey MS-Humphreys MS-Yazoo MS-Holmes MS- 237 PM CDT SAT APR 22 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOLMES... NORTHWESTERN YAZOO...SOUTHERN HUMPHREYS AND NORTHEASTERN SHARKEY COUNTIES UNTIL 300 PM CDT... At 237 PM CDT, Meteorologists were tracking a strong thunderstorm near Midnight, or 14 miles northwest of Yazoo City, moving east at 40 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Yazoo City around 255 PM CDT. Other locations impacted by this storm include Eden, Silver City and Louise. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3296 9078 3316 9064 3315 9014 3278 9036 TIME...MOT...LOC 1937Z 282DEG 36KT 3297 9061 DC
Local storm report, Apr 22, 3:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 6 SSE LEXINGTON 33.04N 90.00W
04/22/2017 HOLMES MS LAW ENFORCEMENT
TREE DOWN ALONG HWY 17.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:37 PM CDT | Special Weather Statement | JAN | Humphreys | 23 min |
| Apr 22, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 46 min |
| Apr 22, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 43 min |
| Apr 22, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 21 min |
| Apr 22, 4:00 PM CDT | Special Weather Statement | JAN | Yazoo | 45 min |
| Apr 22, 4:07 PM CDT | Special Weather Statement | JAN | Lowndes | 23 min |
| Apr 22, 4:16 PM CDT | Special Weather Statement | JAN | Madison | 44 min |
| Apr 22, 4:28 PM CDT | Special Weather Statement | JAN | Neshoba | 47 min |
| Apr 22, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 49 min |
| Apr 22, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 40 min |
| Apr 22, 5:06 PM CDT | Special Weather Statement | JAN | Kemper | 39 min |
| Apr 22, 5:20 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 40 min |
| Apr 22, 5:36 PM CDT | Special Weather Statement | JAN | Copiah | 39 min |
| Apr 22, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 38 min |
| Apr 22, 6:07 PM CDT | Flash Flood Warning | JAN | Lauderdale | 3 hr |
| Apr 22, 6:13 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 47 min |
| Apr 22, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 27 min |
| Apr 22, 6:32 PM CDT | Special Weather Statement | JAN | Lauderdale | 13 min |
| Apr 22, 6:37 PM CDT | Special Weather Statement | JAN | Lawrence, Lincoln | 38 min |
| Apr 22, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 52 min |
| Apr 22, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.